A low cortisol level is a manifestation of adrenal gland disorders. It is associated with more than one disorder.
Muscle pain and weakness; Joint pain; Loss of appetite; Weight loss; Craving for salt; Fatigue; Low blood sugar; Low blood pressure; Depression; Irritability; Mood swings.
Severe cortisol deficiency symptoms: Pain in the legs; Lower back and stomach pain; Vomiting; Diarrhea; Low blood pressure; High potassium levels; Lack of menstruation.
My mother had a very low cortisol level and it was caused by Addison's Disease. Later she got Hashimoto's as well Type I Diabetes.
I would say that maybe a low cortisol and a high TSH together might be cause for a high starting dose of thyroid medication. 150 mcg to start is quite high. Your doctor obviously has a reason to start you on the high dose. I would certainly ask him/her when you get back to your hometown.
The cortisol is very important in knowing where you are at. When the adrenals are weakened most likely the thyroid will konk out too - and if you are suseptable - antibodies of thyroid - or other things ( your arthritis issues) could raise those things once the body has lost its ability to fit off things with the adrenals and thyroid giving in.
Its common and linked together that if you can get the endocrine system back up and running right - many things "disappear" that causes individual symptoms.
Wow, those symptoms fit. Every one of them.
Last year, I thought I was dying. Vomiting ~twice a week/nauseous every morning. Doctors said I was just stressed/overworked, since I was double majoring in university. Everyone's a psychiatrist, right? I guess the way I had described the pain made them think I was a hypochondriac. It's not like putting pressure on my legs or back hurts me. It's the radiating, tight, aching kind. Anyway, calling me "just depressed" was genius, because here I am with bloody legs (psoriasis), a strange hobble walk, constant nausea, no energy, and no diagnosis. Of course I'm depressed. Plus I was losing weight rapidly, despite limited exercise, while having a swollen/bloated belly (is that a symptom?). The only symptom that doesn't fit is the lack of menstruation, because I was spotting often.
The nausea passed, and now I'm feeling really moody, still in pain, and VERY forgetful....staring at walls, dazed. Serious sleeping problems. I was really worried because I couldn't fathom how anyone would employ someone with so little energy. Maybe the meds will make me a productive person again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.